Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Had panic attack, taking Cipralex, Salipax and Ativan. Feeling better. Can I start gym and take protein?

User rating for this question
Very Good
Answered by

Practicing since : 2000
Answered : 634 Questions
Hello doctor.
I'm a 21 years old male who started to have a panic attack a year ago or so. After seeing doctors and specialists here in Canada , I'm under medications which are cipralex 20mg, salipax 20mg and ativan when needed. Now I'm feeling better and everything gets back to normal. I would like to start going to gym and do some bodybuilding excersises and i do have a question about that.

Is it ok to take proteins and fat burner while taking those medications or it has a conflict and may affect my health badly ?
Posted Tue, 8 Oct 2013 in Mental Health
Answered by Dr. Payman Hajiazim 2 hours later
Brief Answer:
Rapid breathing should be avoided.

Detailed Answer:
Hi there, thanks for asking. It is a good news that the panic is under control. You can do physical exercise and it is a good way to regulate your autonomic system to avoid any attack in the future. It can hep your body to adjust itself to the changes in the function. It is good to know that you should avoid hyperventilation. it means that you should not have rapid breathing at the start since it may change the acidity of your blood. It can provoke panic attack. Overall you should worry. Let me know if you have any question in this regard. Best of luck.
Above answer was peer-reviewed by
Follow-up: Had panic attack, taking Cipralex, Salipax and Ativan. Feeling better. Can I start gym and take protein? 24 hours later
Thanks doctors for your reply but i didnt get an answer if i can take protein and fat burner that i assume it changes the metabolism of the body ! my question is taking those stuff would provoke the panic attack or its fine ?
Answered by Dr. Payman Hajiazim 6 hours later
Brief Answer:
That is fine.

Detailed Answer:
Hi again. It is fine to take protein and fat burner. proteins are a little acidic in nature and also fat burners cause production of ketone bodies which are acidic. They do not cause alkalosis, so they are completely fine.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor